Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 34, NWS Columbia, SC

November 28, 201116 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 28, 2011, 3:55 AM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 28, 2011, 11:36 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 28, 2011, 3:55 AM EST (08:55 UTC)
In effect from
Nov 28, 2011, 11:36 AM EST
Expired
Nov 28, 2011, 7:00 PM EST
In force
7 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WWUS72 KCAE 280855
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
355 AM EST MON NOV 28 2011


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290000-
/O.NEW.KCAE.LW.Y.0034.111128T1700Z-111129T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
355 AM EST MON NOV 28 2011

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EST THIS
EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL
  SAVANNAH RIVER AREA OF GEORGIA.

* HAZARDS...STRONG WINDS.

* TIMING...FROM NOON TODAY UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...SMALL BOATS MAY CAPSIZE IN THE STRONGER WINDS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
2 follow-up statements
522 
WWUS72 KCAE 281636
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1136 AM EST MON NOV 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290000-
/O.EXT.KCAE.LW.Y.0034.111128T1636Z-111129T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1136 AM EST MON NOV 28 2011

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL 
  SAVANNAH RIVER AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS.

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...SMALL BOATS MAY CAPSIZE IN THE STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$
472 
WWUS72 KCAE 281923
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
223 PM EST MON NOV 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290000-
/O.CON.KCAE.LW.Y.0034.000000T0000Z-111129T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
223 PM EST MON NOV 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* LOCATIONS...THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL 
  SAVANNAH RIVER AREA OF GEORGIA. 

* HAZARDS...STRONG WINDS.

* TIMING...UNTIL 7 PM THIS EVENING.

* WINDS...SOUTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...SMALL BOATS MAY CAPSIZE IN THE STRONGER WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE
ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 28, 3:47 AM EST, 8 minutes earlier.

Area forecast discussion, Nov 28, 3:47 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
347 AM EST MON NOV 28 2011

.SYNOPSIS...
COLD FRONT EXTENDING ALONG THE WESTERN SLOPES OF THE APPALACHIAN
MOUNTAINS SLOWLY MOVING EASTWARD WITH AN ASSOCIATED AREA OF LOW
PRESSURE CENTERED OVER NORTHERN GA. THE FRONT WILL CROSS OUR AREA
LATER TODAY INTO TONIGHT. COLDER AIR WILL FILTER INTO THE REGION
BEHIND THE FRONT AND REMAIN IN PLACE THROUGH THE END OF THE WEEK
AS DRY HIGH PRESSURE BUILDS IN FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
SLOW EASTWARD MOVEMENT OF UPPER LOW TO
THE WEST WILL KEEP LOW CHANCE POPS FOR SHOWERS ACROSS THE ENTIRE
AREA EARLY THIS MORNING. IN THE WESTERN AND CENTRAL PARTS OF THE
MIDLANDS OVERNIGHT. LATEST RADAR IMAGES SHOWING VERY LIGHT RAIN
OVER PORTIONS OF THE EASTERN COUNTIES SO HAVE RAISED POPS THERE TO
SLIGHT CHANCE. CLOUDS SHOULD HELP HOLD UP TEMPERATURES AND LIMIT
FOG.

MODELS OVERALL BECOMING MORE INTO GENERAL AGREEMENT. THE BEST
CHANCE FOR SHOWERS WILL BE MAINLY LATER THIS AFTERNOON INTO
TONIGHT ASSOCIATED WITH STRONGER CONVERGENCE AND DEEPER MOISTURE
NEAR THE FRONT. EXPECT A BAND OF SHOWERS MAINLY ALONG THE H85 JET
THE MODELS SHOW EXTENDING THROUGH THE FORECAST AREA LATER TODAY
INTO TONIGHT. DESPITE STRONG SHEAR THE CHANCE OF SEVERE
THUNDERSTORMS APPEARS LOW BECAUSE OF A LACK OF SURFACE- BASED
INSTABILITY. THINK THE BEST CHANCE FOR AT LEAST ISOLATED
THUNDERSTORMS WILL BE THIS EVENING AS THE COLD FRONT BECOMES
OCCLUDED. THE NAM CONTINUES TO SHOW SURFACE- BASED LI/S REMAINING
ABOVE ZERO. THE NAM AND GFS ARE IN GOOD AGREEMENT FORECASTING
RAINFALL AMOUNTS AROUND ONE INCH. AS THE LOW-LEVEL JET SHIFTS
NORTHEAST OF THE AREA THE SHOWERS SHOULD BEGIN TO DIMINISH LATER
TONIGHT. WILL CONTINUE CHANCE POPS INTO THE EARLY MORNING HOURS
TUESDAY.

WILL ISSUE A LAKE WIND ADVISORY FROM NOON TODAY UNTIL 7 PM THIS
EVENING AS WINDS WILL INCREASE PRIMARILY JUST AHEAD OF THE COLD
FRONT.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
WRAP-AROUND MOISTURE WILL BE POSSIBLE INTO TUESDAY AS THE LOW
PRESSURE SYSTEM LIFTS INTO THE OHIO VALLEY SO WILL MENTION SMALL
CHANCE POPS. CLOUDS WILL LINGER FOR TUESDAY BUT SHOULD THIN OUT ON
WEDNESDAY AS THE LOW PRESSURE MOVES FARTHER AWAY. TEMPERATURES
WILL COOL TO MORE SEASONAL LEVELS WITH HIGHS IN THE 50S AND LOWS
IN THE 30S EACH DAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FEW CHANGES TO THE EXTENDED FORECAST. THE GFS AND ECMWF ARE IN
GOOD AGREEMENT SHOWING A DRY AIR MASS DOMINATING DURING THE
EXTENDED PERIOD. IT SHOULD BE SEASONABLY COOL. FORECASTED
TEMPERATURES CLOSE TO THE GFS ENSEMBLE MEANS.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
VFR CONDITIONS EXPECTED THROUGH 12Z FOLLOWED BY DETERIORATING
CONDITIONS ON MONDAY AS A COLD FRONT APPROACHES.

CONTINUED SOUTHEASTERLY BOUNDARY LAYER FLOW EARLY THIS MORNING WILL
ALLOW THE LOWER LEVELS TO CONTINUE TO MOISTEN AND VFR CIG HEIGHTS
WILL GRADUALLY LOWER. THE TOUGH PART OF THE FORECAST IS TO
DETERMINE WHEN THE STRATUS MAY DEVELOP AS MODEL GUIDANCE HAS BEEN
OVERLY PESSIMISTIC FOR SEVERAL RUNS NOW...ESPECIALLY THE OUTLIER
NAM. LOOKING UPSTREAM...VFR CIGS EVERYWHERE UP TO THE FRONT AND
THEN CIGS LOWER TO MVFR/IFR ON THE COLD SIDE OF THE BOUNDARY.

WILL GO WITH OPTIMISTIC FORECAST KEEPING VFR CIGS THROUGH 12Z ALL
TERMINALS BUT WILL INCLUDE TEMPORARY MVFR CIGS 10Z-14Z. PREVAILING
MVFR CIGS...ABOVE 2000 FT...START AT AGS/DNL 14Z AND CAE/CUB 16Z
AND OGB 18Z. IT APPEARS THE STEADY RAIN SHOULD HOLD OFF UNTIL
AFTER 18Z AND GRADUALLY LIFT NORTHEASTWARD ACROSS THE AREA. CIGS
SHOULD FALL BELOW 2000 FT IN THE HEAVIER RAIN BAND AS WELL AS VSBY
REDUCTIONS TO MVFR THROUGH THE END OF THE FORECAST PERIOD.
 WINDS WILL REMAIN SOUTHEASTERLY THROUGH THE PERIOD AND SHOULD BECOME
GUSTY AFTER 14Z.

EXTENDED AVIATION OUTLOOK...EXPECT RAIN AND ASSOCIATED CIG/VSBY
RESTRICTIONS MONDAY NIGHT...WITH IFR POSSIBLE. IMPROVEMENT
EXPECTED TUESDAY...THOUGH MVFR CIGS AND BREEZY CONDITIONS
POSSIBLE. NO IMPACTS TO AVIATION EXPECTED WED THRU FRI.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING
     FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM NOON TODAY TO 7 PM EST THIS EVENING
     FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Nov 27, 4:07 AM EST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
407 AM EST SUN NOV 27 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-280915-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
407 AM EST SUN NOV 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 3:56 PM ESTSpecial Weather StatementCAEAiken, Barnwell64 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.